MAUDE Adverse Event Report: BECTON DICKINSON MICROBORE TRI-FUSE EXTENSION SET, 3 IV.C; SET, ADMINISTRATION, INTRAVASCULAR

BECTON DICKINSON MICROBORE TRI-FUSE EXTENSION SET, 3 IV.C; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MZ9270
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#: mz9270 batch number#: unknown it was reported by customer that bd maxzero microbore tri-fuse extension set was added to a central line, no issues noted when priming.However, a couple of hours later the sheet on the bed was noted to be damp and upon further inspection the filtered lumen of the tri-fuse set was leaking.This was replaced with a new extension and the leak was confirmed with flushing the filtered lumen.This leak was where the plastic filter attaches to the tubing on the side of the filter that is proximal to the patient.Verbatim#: rcc received a complaint via email.Product name set ext micbor trifus 3iv 4clm.Manufacturer bd.Catalog # mz9270.Item # 614617.Issue description bd maxzero microbore tri-fuse extension set was added to a central line, no issues noted when priming.However, a couple of hours later the sheet on the bed was noted to be damp and upon further inspection the filtered lumen of the tri-fuse set was leaking.This was replaced with a new extension and the leak was confirmed with flushing the filtered lumen.This leak was where the plastic filter attaches to the tubing on the side of the filter that is proximal to the patient.
 
Event or Problem Description
Material#: mz9270 batch number#: unknown (24069402).It was reported by customer that bd maxzero microbore tri-fuse extension set was added to a central line, no issues noted when priming.However, a couple of hours later the sheet on the bed was noted to be damp and upon further inspection the filtered lumen of the tri-fuse set was leaking.This was replaced with a new extension and the leak was confirmed with flushing the filtered lumen.This leak was where the plastic filter attaches to the tubing on the side of the filter that is proximal to the patient.Verbatim#: rcc received a complaint via email.Product name set ext micbor trifus 3iv 4clm.Manufacturer bd.Catalog # mz9270.Item # 614617.Issue description bd maxzero microbore tri-fuse extension set was added to a central line, no issues noted when priming.However, a couple of hours later the sheet on the bed was noted to be damp and upon further inspection the filtered lumen of the tri-fuse set was leaking.This was replaced with a new extension and the leak was confirmed with flushing the filtered lumen.This leak was where the plastic filter attaches to the tubing on the side of the filter that is proximal to the patient.
 
Additional Manufacturer Narrative
The customer reported the tubing and filter were leaking, and returned one set of material mz9270, lot unknown.Upon initial visual examination, the set had no defects or abnormalities.The set was infused with water and the complaint was verified, leaking was found from the filter outlet port at the connection with tubing.The manufacturing is working on the root cause for the solvent issue through a funded project to ensure that the risk of recurrence is addressed.A quality alert was generated 07nov2024 to communicate the failure and reinforce the correct method of joining the components (tubing/pediatric filter).This issue is a high-priority for bd quality.

Brand Name
MICROBORE TRI-FUSE EXTENSION SET, 3 IV.C
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20875012
Report Number9616066-2024-01928
Device Sequence Number15594716
Product Code FPA
UDI-Device Identifier10885403240737
UDI-Public(01)10885403240737
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMZ9270
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date12/08/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown